MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 4MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 4MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLX120406
Medical Device Problem Codes Unraveled Material (1664); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.The name, phone and email address of the initial reporter are not available / reported.The initial reporter address: (b)(6).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (l13752) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the procedure, the 4mm x 6cm galaxy g3 xsft coil (glx120406 / l13752) was inserted into the concomitant microcatheter (enchon) but there was resistance felt between the complaint coil and the microcatheter.The complaint coil was retracted but it becamse unraveled inside the microcatheter and could not be removed from the patient; the coil was removed together with the concomitant microcatheter.The procedure was completed using another coil.There was no report of any patient adverse event or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received by the lab on 07/13/2020, and additional event information was received 07/28/2020.The returned product underwent evaluation and analysis.E.1: the initial reporter phone: (b)(6).[conclusion]: the healthcare professional reported that during the procedure targeting a cerebral aneurysm, the 4mm x 6cm galaxy g3 xsft coil (glx120406 / l13752) was inserted into the concomitant echelon¿ microcatheter (medtronic) but there was resistance felt between the complaint coil and the microcatheter during the coil advancement into the target aneurysm.Continous flush had been maintained through the microcatheter.There was no resistance between the guidewire and the microcatheter when the target site was being accessed.The complaint coil was retracted but it became unraveled inside the microcatheter and could not be removed from the patient; the coil was removed together with the concomitant microcatheter.The procedure was completed using another coil.There was no blood flow restriction / reduction as a result of the reported issue; the procedure was not prolonged nor delayed.There was no report of any patient adverse event or complication.The device was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 4mm x 6cm galaxy g3 xsft coil was returned contained in a pouch.Visual inspection was performed.The device was observed in tangled condition.The device positioning unit (dpu) was kinked at 20cm and 21.9cm from the proximal end.The marker band was found at 41cm from the hub; this is within specification.Microscopic inspection was performed.The embolic coil was observed with several kinked areas and in stretched condition.There are residues of dried blood noted on the embolic coil.No other damage was observed.A review of manufacturing documentation associated with this lot (l13752) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint documented that during the procedure, the 4mm x 6cm galaxy g3 xsft coil was inserted in the concomitant microcatheter but resistance was felt between the coil and microcatheter.When the coil was retracted it became unraveled inside the microcatheter.The reported issues were confirmed.The returned device has a kinked dpu, the embolic coil was kinked and in stretched condition.The residues of dried blood observed on the embolic coil during the microscopic inspection suggest that flush may not have been continuous and adequately maintained through the concomitant microcatheter.The insufficient flush may have contributed to the reported resistance between the coil and the microcatheter.Adequate flush is required for optimal performance; insufficient or inadequate flush can allow for blood to back flow into the microcatheter and can result in resistance.The resistance can in turn result in the inadvertent application of force during the attempt to retract the coil which likely resulted it the kinked and stretched condition of the coil.The exact cause of the event could not be conclusively determined; however, it is possible that circumstances of the procedure and / or device manipulation / interaction may have contributed to the reported failure.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.In addition, devices undergo 100% in-process inspection for any damage to the embolic coil.Thus, it is not likely that the 4mm x 6cm galaxy g3 xsft coil left the manufacturing facility with the kinked dpu, and with the embolic coil kinked and in stretched condition as observed during the microscopic inspection of the returned device.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 XSFT 4MM X 6CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10186801
Report Number3008114965-2020-00230
Device Sequence Number10984548
Product Code KRD
UDI-Device Identifier10886704077725
UDI-Public10886704077725
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model NumberGLX120406
Device Catalogue NumberGLX120406
Device Lot NumberL13752
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2020
Initial Date Received by Manufacturer 06/04/2020
Supplement Date Received by Manufacturer07/13/2020
Initial Report FDA Received Date06/23/2020
Supplement Report FDA Received Date07/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ECHELON¿ MICROCATHETER (MEDTRONIC).